Hail, Wilkin
- When
- June 29, 8:26 AM CST
- Where
- Wilkin County, 9 mi SSE of Breckenridge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.783, -96.150
13 thunderstorm wind, 5 hail, 5 flash flood, 4 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 29, 3:21 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 421 AM CDT WED JUN 29 2005 .SHORT TERM... WATER VAPOR LOOP SHOWS A SHORT WAVE OVER SOUTHERN CA YESTERDAY IS NOW OVER SOUTHERN CO MOVING NORTHEAST. ANOTHER SHORT WAVE WAS OVER UT MOVING NORTHEAST. GFS CLOSES OFF UPPER LOW BY EARLY AFTERNOON WHILE NAM CLOSES OFF LATE WED EVENING. SYSTEM BECOMES VERTICALLY STACKED BY THIS EVENING. SURFACE LOW INTENSIFIES SIGNIFICANTLY BY 9MB IN 12 HOURS WED NIGHT ON THE NAM LESS SO WITH THE GFS. GFS APPEARS TO HAVE A BETTER HANDLE ON CURRENT SITUATION AND WILL BE USED. WARM MID LEVEL TEMPERATURES REMAIN OVER THE HIGH PLAINS TO THE SOUTHWEST AND SHOULD KEEP THUNDERSTORMS CAPPED FROM WESTERN SD SOUTHWARD. ABR LOW LEVEL 40 KNOTS VAD WINDS HAVE TURNED MORE SOUTHERLY AND HAVE INCREASED IN DEPTH TO AROUND 9 THOUSAND FEET THIS MORNING. LOW LEVEL JET CONCENTRATES ON SOUTHWESTERN ZONES THIS MORNING THEN SHIFTS INTO EASTERN ZONES THIS AFTERNOON. 850 HPA THETA-E RIDGE EXTENDED INTO CENTRAL ND THIS MORNING AND SHIFTS EAST INTO SOUTHERN MANITOBA BY LATE AFTERNOON. SHOULD BE ACTIVE DAY WITH SEVERE STORM THAT WILL PRODUCE DAMAGING WIND AND HAIL. HEAVY RAIN REMAINS ACROSS ALL OF THE AREA WITH THE NORTHWEST ZONES MOST SUSCEPTIBLE WITH LOWEST FLASH FLOOD GUIDANCE. STILL EXPECT HEAVIEST RAIN OVER NORTHWEST ZONES IN DEFORMATION AREA. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. NDZ006>008-014>016-024-026>030-038-039-049-052>054. MN...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. MNZ001>009-013>017-022>024-027>032-040. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 714 AM CDT WED JUN 29 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 714 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND THIS EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH LATE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA WILL MOVE THROUGH THE AREA THIS MORNING. A COLD FRONT ACROSS THE WESTERN DAKOTAS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND INTO THE EVENING. MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. WARM MOIST AIR WILL MOVE NORTH THIS MORNING ACROSS THE AREA WITH SURFACE DEWPOINTS EXPECTED TO RISE AROUND 70 DEGREES. LOW PRESSURE OVER SOUTHWEST NORTH DAKOTA WILL MOVE INTO FAR NORTHWEST MINNESOTA BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
913 AM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 4 WSW FAIRMOUNT 46.03N 96.68W
06/29/2005 1.00 INCH RICHLAND ND PUBLIC
DIME TO QUARTER SIZED HAIL FROM 905 TO 908 AM.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
924 AM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 2 E MOORETON 46.27N 96.83W
06/29/2005 0.75 INCH RICHLAND ND PUBLIC
LARGE BRANCHES DOWN.
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 121 km away, was scanning. The volume nearest the first event began at 14:28 UTC.
13 thunderstorm wind, 5 hail, 5 flash flood, 4 tornado, 1 funnel cloud. Local standard time, as filed.
Prolonged heavy rains and excessive runoff caused a basement to flood.
Large tree branches were blown down and power lines were knocked down. Scattered power outages were also reported.
Street flooding was reported after two inches of rain fell in less than an hour.
A tree fell on a car and blocked traffic. Another tree fell on a power line, causing a brief fire.
Heavy rain flooded city streets.
Intermittent tornado touchdowns occurred to the Becker county line about 4 miles northeast of Rollag. The tornado continued into Becker county.
This tornado originated about 3 miles northeast of Rollag in Clay county. Numerous trees were knocked down along the tornado track. Peak winds were estimated at 90 mph.
The tornado flattened an older barn and uprooted several trees. Two people narrowly escaped the tornado as it hit the barn. The landowner reported that another tornado had hit another barn on same site back in 1933. Peak winds were estimated at 130 mph.
A MNDOT RWIS sensor along U.S. Highway 10 measured the wind gust.
6 to 8 inch diameter tree limbs were ripped off.
A tree fell on a garage.
A large branch was torn off a tree.
A MNDOT RWIS sensor along U.S. Highway 10 measured the wind gust.
60 to 70 mph (estimated) wind speeds occurred with a lot of tree damage.
A large blue spruce tree was uprooted.
A 10-unit storage building under construction was damaged.
A brief touchdown was reported.
Large tree branches were blown down.
Large tree branches were blown down.
Fields and farm access roads were flooded.
Water covered highway 220 east of Fergus Falls near Pebble Lake road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461488, 5461489, 5461490, 5461491, 5461492, 5461563, 5461564, 5461493, 5461494, 5461495, 5461496, 5461497, 5461498, 5461562, 5461499, 5461500, 5461501, 5461502, 5461503, 5461504, 5461505, 5461506, 5461565, 5461557, 5461558, 5461559, 5461560, 5461561.